MAUDE Adverse Event Report: ARTHREX, INC. CLAVICLE FRACTURE PLATE, CENTRAL THIRD, RIGHT, STAINLESS STEEL; WASHER, BOLT NUT

ARTHREX, INC. CLAVICLE FRACTURE PLATE, CENTRAL THIRD, RIGHT, STAINLESS STEEL; WASHER, BOLT NUT
Catalog Number AR-2655CR
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 05/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.Per product directions for use (dfu-0192), post-operatively, until healing is complete, fixation provided by this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.The fixation provided by this device should be protected.The postoperative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Device requested but not yet received.
 
Event or Problem Description
It was reported that the patient had a clavicle fracture surgery that went well and patient was discharged.When the patient returned for the medical check up the implanted plate was broken.The patient stated he did not fall or have any trauma to cause the plate to break.A revision took place on (b)(6) 2017 during which the broken clavicle plate and associated screws (parts/lots unknown) were explanted.It was reported that this is now the second plate that broke on the same patient.Additional information has been requested several times with regard to the first plate breakage indicated, but no response has been received as of(b)(6) 2017.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission due to device evaluation.Device history record review revealed nothing relevant to this event.Complaint confirmed.The device met all material specifications as received.The evaluation revealed the plate broke approximately at the medial section.The fracture face runs diagonally through one of the lateral oblong holes.Features observed on the fracture surface are typically seen on metal fracture due to metal fatigue from bending stress that exceeded the fatigue strength of the material.In addition, presence of worn out or post-fracture rubbing damage areas is indicative of low cycle fatigue fracture mode.Based on the event description and observed evidence, the most likely cause for the complainant's event was in-vivo loading of the device possibly causing a fatigue fracture and/or patient non-compliance with the post-op protocol.Per product directions for use (dfu-0192), post-operatively, until healing is complete, fixation provided by this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.The fixation provided by this device should be protected.The postoperative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the patient had a clavicle fracture surgery that went well and patient was discharged.When the patient returned for the medical check up the implanted plate was broken.The patient stated he did not fall or have any trauma to cause the plate to break.A revision took place on (b)(6) 2017 during which the broken clavicle plate and associated screws (parts/lots unknown) were explanted.It was reported that this is now the second plate that broke on the same patient.Additional information has been requested several times with regard to the first plate breakage indicated, but no response has been received as of 6/28/2017.

Brand Name
CLAVICLE FRACTURE PLATE, CENTRAL THIRD, RIGHT, STAINLESS STEEL
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6676499
Report Number1220246-2017-00231
Device Sequence Number13945860
Product Code HTN
UDI-Device Identifier00888867027497
UDI-Public00888867027497
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K112437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 07/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-2655CR
Device Lot Number6791449
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/31/2017
Supplement Date Received by Manufacturer05/31/2017
Initial Report FDA Received Date06/29/2017
Supplement Report FDA Received Date07/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;